Thunderstorm Wind, Allegany
- When
- July 26, 7:00 PM EST
- Where
- Allegany County, 4.43 mi WSW of Piney Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.678, -78.459
A tree was down due to thunderstorm wind gusts.
A cold front passed through the area on the 26th. Hot and humid conditions ahead of the front caused moderate amounts of instability.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A cold front passed through the area on the 26th. Hot and humid conditions ahead of the front caused moderate amounts of instability. The cold front triggered showers and thunderstorms. There was enough instability for a few thunderstorms to produce damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 26, 5:13 PM EST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
613 PM EDT THU JUL 26 2012
.SYNOPSIS...
HEAT AND HUMIDITY WILL REMAIN OVER THE REGION FOR THE NEXT COUPLE
OF DAYS. A COLD FRONT WILL APPROACH THE AREA TONIGHT AND SLOWLY
MOVE THROUGH BY FRIDAY NIGHT. HIGH PRESSURE RETURNS SATURDAY AND
REMAINS INTO THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UPDATE - SEVERE THUNDERSTORM WATCH 528 NOW IN EFFECT FOR MUCH OF
THE CWA THRU 1 AM. ALL OF THE AREA EXCEPT FOR THE LOWER TIER
COUNTIES OF THE CWA.
TWO LARGE LINES OF SEVERE TSTMS ARE TRACKING FROM THE OHIO VLY TO
SRN NEW ENGLAND. THE INITIAL LINE HAS NEARLY CLEARED THE STATE OF
PA...AND SLOWLY DRIFTING SOUTH WHILE SPEEDING OFF TO THE EAST.
THE OTHER LINE HAS ABOUT CLEARED OHIO AND NOW MOVING INTO WV.
THOUGH THE CNTRL APLCNS WILL LIKELY MODIFY THIS LINE AS IT CROSSES
THE HIGHER TERRAIN OVER THE NEXT FEW HRS...THE LINE IN PA IS
EXPECTED TO DROP DOWN TOWARD NRN MD.
DC/BALT METRO AREAS - BE ON ALERT FOR THE POTENTIAL FOR SEVERE
STORMS LATER THIS EVE/LATE NIGHT. OUTSIDE OF A FEW ISOLATED STORMS
THAT COULD DEVELOP OUT AHEAD OF ANY LINE OR OUTWARD-MOVING COLD
POOL/GUST FRONT...IT WILL LIKELY BE AT LEAST 2-3 HRS AT THE
EARLIEST AND CLOSER TO THE 10-MIDNIGHT PERIOD FOR THE I-95
CORRIDOR. THE HIGH HEATING OF THE DAY AND DEWPOINTS STILL IN THE
L70S WILL PROVIDE PLENTY OF INSTABILITY FOR ANY INCOMING
CONVECTIVE LINE TO BE MAINTAINED...EVEN AS SOME OF LOCAL GUIDANCE
DISSIPATES THE ACTIVITY AS IT MOVES OVER THE AREA.
FROM PREV DISC...
TOMORROW WILL BE ANOTHER WARM AND MUGGY DAY...THOUGH DEW POINTS
WILL BE LOWER SO ANOTHER HEAT ADVISORY IS NOT ANTICIPATED. WITH A
SURFACE TROF REMAINING OVER THE AREA WE WILL LEAVE THE THREAT OF
STORMS THROUGH THE DAY. ONCE AGAIN...STORMS COULD CONTAIN LOCALLY
GUSTY WINDS AND HAIL.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
A COLD FRONT WILL MOVE OFF TO OUR SOUTH FRIDAY NIGHT WHILE AN
UPPER-LEVEL TROUGH REMAINS OVER THE REGION. LEFTOVER SHOWERS AND
T-STORMS FRIDAY EVENING SHOULD DISSIPATE BEHIND THE FRONT OVERNIGHT
FRIDAY. THE BEST CHANCE FOR CONVECTION WILL BE NEAR THE FRONT FRIDAY
EVENING ACROSS LOWER SOUTHERN MARYLAND INTO THE VIRGINIA PIEDMONT.
GIVEN HIGH AMOUNTS OF INSTABILITY...THERE IS THE THREAT FOR T-STORMS
TO CONTAIN GUSTY WINDS AND HAIL. HUMID CONDITIONS WILL PERSIST
BEHIND THE FRONT DUE TO WEAK AFFECTION. MIN TEMPS WILL RANGE FROM
THE 60S IN THE POTOMAC HIGHLANDS AND SHENANDOAH VALLEY TO THE UPPER
70S/NEAR 80 ACROSS WASHINGTON DC AND BALTIMORE.
THE COLD FRONT WILL STALL OUT JUST TO OUR SOUTHEAST SATURDAY ACROSS
SOUTHEASTERN VIRGINIA. A POTENT UPPER-LEVEL DISTURBANCE ASSOCIATED
WITH THE UPPER TROUGH WILL PASS THROUGH THE AREA SATURDAY AFTERNOON.
DESPITE BEING BEHIND THE BOUNDARY...THE UPPER-LEVEL DISTURBANCE WILL
COMBINE WITH MODERATE INSTABILITY TO CAUSE POSSIBLE SHOWERS AND
THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. MAX TEMPS SATURDAY
WILL STILL TURN OUT QUITE WARM...RANGING FROM THE 80S IN THE POTOMAC
HIGHLANDS TO THE MID 90S NEAR WASHINGTON/BALTIMORE. THE BOUNDARY
WILL REMAIN TO THE SOUTH OVERNIGHT SATURDAY AND ANY T-STORM ACTIVITY
SHOULD DISSIPATE DUE TO THE LOSS OF DAYTIME HEATING.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION SUNDAY THROUGH
SUNDAY NIGHT. DRY AND SEASONABLE CONDITIONS ARE EXPECTED MOST OF THE
TIME. AN ISOLATED T-STORM CANNOT BE RULED OUT ACROSS CENTRAL
VIRGINIA INTO THE POTOMAC HIGHLANDS...BUT EVEN ACROSS THESE AREAS
MOST LOCATIONS WILL BE DRY.
SURFACE HIGH PRESSURE WILL MOVE OFF THE COAST MONDAY THROUGH THE
MIDDLE PORTION OF NEXT WEEK. A RETURN FLOW FROM THE SOUTH WILL USHER
IN MORE HUMID CONDITIONS DURING THIS TIME. THE UPPER-LEVEL TROUGH
WILL REMAIN OVERHEAD AND THE COMBINATION OF COOLER AIR ALOFT
ASSOCIATED WITH THE UPPER-LEVEL TROUGH AND WARM MOIST AIR NEAR THE
SURFACE WILL CAUSE MODERATE TO HIGH AMOUNTS OF INSTABILITY. SHOWERS
AND T-STORMS ARE POSSIBLE DURING THIS TIME...ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS EACH DAY. MAX TEMPS WILL BE CLOSE TO
CLIMO.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL BE THE GENERAL CONDITIONS AT THE TERMINALS
TONIGHT AND FRIDAY. ISOLATED TS CB BASES FL050 WITH SFC WINDS
VRBL15G35KT ARE POSSIBLE AT KBWI...KDCA AND KIAD AFTER 06Z
TONIGHT. A BKN-OVC LAYER MAY PERSIST LATER TONIGHT INTO FRIDAY
WITH WIDELY SCT -SHRA / -TS UNTIL 00Z SATURDAY. ANY STORM
APPROACHING THE TERMINAL AREA COULD HAVE HAIL AND VARIABLE GUSTY
WINDS...HOWEVER THE THREAT OF ANY PARTICULAR CELL IMPACTING THE
SITES IS LESS THAN 30 PERCENT.
VFR CONDITIONS ARE EXPECTED MOST OF THE TIME FRIDAY NIGHT THROUGH
SATURDAY NIGHT. T-STORMS ARE POSSIBLE...ESPECIALLY FRIDAY EVENING
AND AGAIN SATURDAY AFTERNOON AND EVENING. T-STORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS AND HAIL.
HIGH PRESSURE WILL BUILD OVER THE TERMINALS SUNDAY BEFORE MOVING OFF
THE COAST DURING THE EARLY AND MIDDLE PORTION OF NEXT WEEK. A RETURN
FLOW AROUND THE HIGH WILL INCREASE THE CHANCES FOR SHOWERS/T-STORMS
DURING THIS TIME.
&&
.MARINE...
SLY/SWLY FLOW GUSTS 20 TO 25 KT CONTINUE THROUGH THIS EVENING
AS A COLD FRONT APPROACHES FROM THE NORTH AND HIGH PRESSURE
PERSISTS TO THE SOUTH. ISOLATED SCATTERED THUNDERSTORMS WITH
DAMAGING WIND POTENTIAL ARE POSSIBLE TONIGHT. THE SCA CONTINUES
UNTIL 6 PM FOR PORTIONS OF THE WATERS. THIS MAY BE EXTENDED INTO
THE OVERNIGHT HOURS.
A COLD FRONT WILL DROP SOUTH OF THE WATERS FRIDAY NIGHT AND IT WILL
STALL OUT JUST TO THE SOUTH SATURDAY WHILE AN UPPER-LEVEL
DISTURBANCE MOVES THROUGH. SCATTERED T-STORMS ARE POSSIBLE FRIDAY
EVENING...AND AGAIN SATURDAY AFTERNOON AND EVENING. T-STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS AND HAIL.
SURFACE HIGH PRESSURE WILL BUILD OVER THE WATERS SUNDAY THROUGH
SUNDAY NIGHT BEFORE MOVING OFF THE COAST DURING THE EARLY AND MIDDLE
PORTION OF NEXT WEEK. A RETURN FLOW BEHIND THE HIGH WILL INCREASE
THE CHANCES FOR SHOWERS/T-STORMS MONDAY THROUGH THE MIDDLE PORTION
OF NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY IS IN EFFECT FOR ANNE ARUNDEL COUNTY
UNTIL 5 PM AS ANOMALIES ARE 1.2 FEET ABOVE NORMAL AT ANNAPOLIS.
HIGH TIDE IS EARLY THIS AFTERNOON BUT THE WIND DIRECTION DOES NOT
APPEAR FAVORABLE FOR MORE POOLING OF WATER LATER THIS EVENING.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ003>007-
009>011-013-014-016>018.
COASTAL FLOOD ADVISORY UNTIL 3 AM EDT FRIDAY FOR MDZ014.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ028>031-
036>040-042-050>057-501-502.
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ532>534-540-
541-543.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ530-
531-535>539-542.
&&
UPDATE...GMS
PREV DISCUSSION...SDG/BJLHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 603 PM EDT THU JUL 26 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 271215- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 603 PM EDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH 528 IS IN EFFECT FOR THE I-95 CORRIDOR OF EASTERN MARYLAND AND NORTHERN VIRGINIA THROUGH 1 AM FRIDAY. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR ANNE ARUNDEL COUNTY UNTIL 3 AM. PLEASE REFER TO THE LATEST HAZARD MESSAGE /CFWLWX/ FOR FURTHER DETAILS. A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM FOR THE OUTLOOK AREA. HEAT INDICES AROUND 105 DEGREES ARE EXPECTED. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ACROSS THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE WATERS. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT TONIGHT FOR THE MARYLAND CHESAPEAKE BAY SOUTH OF SANDY POINT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED T-STORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT...AND AGAIN FRIDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-271215- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 603 PM EDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH 528 IS IN EFFECT FOR MUCH OF THE AREA...INCLUDING MUCH OF THE SHENANDOAH VALLEY...CENTRAL APPALACHIANS...BLUE RIDGE AND FOOTHILLS OF NORTHERN VIRGINIA THROUGH 1 AM FRIDAY. A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM TONIGHT FOR PORTIONS OF NORTHERN AND CENTRAL VIRGINIA...NORTHERN MARYLAND AND EASTERN WEST VIRGINIA. HEAT INDICES AROUND 105 DEGREES ARE EXPECTED. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON INTO TONIGHT. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED T-STORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT...AND AGAIN FRIDAY.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
643 PM EDT THU JUL 26 2012
MDZ501-502-WVZ501>504-262345-
EXTREME WESTERN ALLEGANY MD-CENTRAL AND EASTERN ALLEGANY MD-
WESTERN MINERAL WV-EASTERN MINERAL WV-WESTERN GRANT WV-
EASTERN GRANT WV-
643 PM EDT THU JUL 26 2012
...STRONG THUNDERSTORMS TO AFFECT EXTREME WESTERN ALLEGANY...CENTRAL
AND EASTERN ALLEGANY...WESTERN MINERAL...EASTERN MINERAL...WESTERN
GRANT AND EASTERN GRANT COUNTIES...
AT 642 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES NORTHWEST OF MOUNT SAVAGE TO 22 MILES
NORTHWEST OF GORMANIA TO 25 MILES NORTHWEST OF WILSONIA...MOVING EAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE BAYARD...FROSTBURG...LONACONING...LA
VALE...WESTERNPORT...CUMBERLAND...RIDGELEY...PIEDMONT...KEYSER AND
FORT ASHBY.
THESE STORMS ARE PRODUCING HEAVY DOWNPOURS...WIND GUSTS OF 40 TO 50
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY
FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
&&
LAT...LON 3972 7838 3954 7859 3953 7866 3944 7878
3933 7885 3933 7888 3918 7904 3906 7930
3909 7936 3920 7931 3918 7948 3921 7948
3930 7934 3931 7930 3937 7925 3944 7912
3973 7893
TIME...MOT...LOC 2242Z 281DEG 31KT 3989 7907 3953 7961
3946 7978
JRKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
737 PM EDT THU JUL 26 2012
MDZ004-005-270015-
FREDERICK MD-CARROLL MD-
737 PM EDT THU JUL 26 2012
...STRONG THUNDERSTORMS TO AFFECT FREDERICK AND CARROLL COUNTIES...
AT 738 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF LINEBORO TO TANEYTOWN...MOVING
SOUTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE MANCHESTER...WESTMINSTER AND HAMPSTEAD.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3950 7687 3939 7719 3971 7744 3973 7740
3972 7679
TIME...MOT...LOC 2338Z 343DEG 18KT 3981 7676 3967 7718SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
754 PM EDT THU JUL 26 2012
MDZ005>007-270045-
HARFORD MD-CARROLL MD-NORTHERN BALTIMORE MD-
754 PM EDT THU JUL 26 2012
...STRONG THUNDERSTORMS TO AFFECT HARFORD...CARROLL AND NORTHERN
BALTIMORE COUNTIES...
AT 754 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF CARDIFF TO 7 MILES NORTHEAST OF
LINEBORO TO 8 MILES NORTHWEST OF MANCHESTER...MOVING SOUTHEAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE MANCHESTER...HAMPSTEAD AND JARRETTSVILLE.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THESE STORMS ARE PRODUCING HEAVY DOWNPOURS...WIND GUSTS OF 40 TO 50
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY
FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3965 7615 3962 7615 3951 7657 3948 7685
3972 7710 3973 7703 3972 7623
TIME...MOT...LOC 2354Z 306DEG 19KT 3988 7640 3979 7676
3973 7697
JRKThe Sterling radar (KLWX), 114 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
5 thunderstorm wind. Local standard time, as filed.
A tree was down due to thunderstorm wind gusts.
A tree was down on route 30.
A tree was down at Railroad Avenue and York Road.
A tree was down on Reckord Road between Harford Road and Bel Air Road.
A tree was down at U.S. Route 1 and Harford Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2012Every state in 2012This day in weather historyWarnings in Maryland, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404470, 404471, 404472, 404473, 404474.